Ursodiol Worsened My Tinnitus — I Stopped Taking It, Yet Tinnitus Keeps Getting Worse

Discussion in 'Support' started by racerfish, May 21, 2020.

    1. racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      A few weeks ago I started to take Ursodiol for my gallbladder. It set off my tinnitus slightly, and I continued taking it for a couple of weeks. I eventually stopped because my tinnitus continued to get worse. After that, I tried more natural supplements which I think may have worsened my tinnitus further. That was three weeks ago.

      Over the last three weeks since then my tinnitus has been getting incrementally worse by the day, and I don't know why. I had thought that drugs/supplements are flushed out of your system fairly quickly. But is it possible for something in them to continue to cause ototoxicity long term? I've heard of people take certain antibiotics where they seem to lose hearing over time or their tinnitus increases over time after going off of it. This seems similar. Has anyone else experienced this before?

      I'm getting worried that it will get to the point that pure tones, which are now fleeting, will become permanent and my tinnitus will get to the point of being totally unbearable. In the past, I've been able to habituate to increases in my T volume but now it's impossible since the volume seems to increase almost daily.

      Any info or experiences would be GREATLY appreciated. I'm at my wits' end at the moment.
       
    2. AUTHOR
      AUTHOR
      racerfish
      No Mood

      racerfish Member Benefactor

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise / T worsened with antiobiotics
      I'm officially freaking out now. I posted a few days ago but no one replied. I think this may have been caused by the prescription drug called Ursodiol but not 100% sure. I was also taking a couple of supplements too at the time (peppermint oil and vitamin D). I noticed an increase in the loudness of my tinnitus a couple of weeks ago. Each day it seemed to get incrementally louder. Last night and tonight rather than gradually get louder, it was if someone flipped a switch and amped up the volume immediately. On top of that, a couple of new tones has started in each ear and is also increasing in volume by the day.

      I'm freaked out because in all of my years of having tinnitus, it's remained fairly stable. Even when I had increases after taking a certain medication, that would be it. It wouldn't get better, but it wouldn't get worse.

      If it continues to worsen, I don't know what I'll do or how I'll be able to cope. Any support, similar experiences, or advice would be helpful. I'm grasping at straws right now.
       
      • Hug Hug x 1
    3. Alex0o_o0
      Confused

      Alex0o_o0 Member Benefactor

      Location:
      Belgium
      Tinnitus Since:
      01/10/2018 - 04/04/2020
      Cause of Tinnitus:
      Whiplash/concussion - Sound trauma
      Hi,

      I've had a similar experience recently. I have had tinnitus since a car accident in 2018. It was pretty mild, very stable and didn't really bother me. This april I suffered from an acoustic trauma which induced a new intermittent very intrusive tone, which freaked me out a lot. I went to the ENT, who prescribed me oral steroids + piracitam. After 2 days of taking the meds, I noticed my old (mild) T started freaking out as in increasing in loudness and splitting up into multiple tones. But the shitshow didn't end there. Last week I tried HBOT, which after 3 sessions also gave me a new crackling tone + the occasional high pitched bleep. None of the tones have subsided, so I'm sitting here with a concert in my head, hoping that at least one of these motherf*ers will die down.

      You can try taking NAC, this could allegedly help with preventing further hearing damage and might prevent any worsening of your T. Ofcours stop taking the medicine that caused your problems could also help.

      Hope you feel better soon.

      Kr,
      Alex
       

Share This Page

Loading...